Finite dimensional H-invariant spaces
Hare, K.E. and Ward, J.A. (1997) Finite dimensional H-invariant spaces. Bulletin of the Australian Mathematical Society, 56 (03). pp. 353-361.
*Subscription may be required
A subset V of M(G) is left H-invariant if it is invariant under left translation by the elements of H, a subset of a locally compact group G. We establish necessary and sufficient conditions on H which ensure that finite dimensional subspaces of M(G) when G is compact, or of L∞(G) when G is locally compact Abelian, which are invariant in this weaker sense, contain only trigonometric polynomials. This generalises known results for finite dimensional G-invariant subspaces. We show that if H is a subgroup of finite index in a compact group G, and the span of the H-translates of μ is a weak*-closed subspace of L∞(G) or M(G) (or is closed in Lp(G)for 1 ≤ p < ∞), then μ is a trigonometric polynomial.
We also obtain some results concerning functions that possess the analogous weaker almost periodic condition relative to H.
|Publication Type:||Journal Article|
|Murdoch Affiliation:||School of Mathematical and Physical Sciences|
|Publisher:||Cambridge University Press|
|Copyright:||© Australian Mathematical Society 1997|
|Item Control Page|
Downloads per month over past year